MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. EXTENDED ANATOMICAL CHIN; CHIN IMPLANT

IMPLANTECH ASSOCIATES, INC. EXTENDED ANATOMICAL CHIN; CHIN IMPLANT
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect-clinical code: bacterial infection (staph aureus) health effect-impact code: surgical intervention (explantation of device) medical device problem code: patient device interaction problem (note: this code selected because patient had infection after having implant placed, but this may not be a device problem.) type of investigation: though device was not returned, implantech performed a review of production records and trend analysis.(no errors or omissions were identified which might account for the reported event.) investigation findings: no device problem found.Investigation conclusions: infection is a known inherent risk of this kind of surgical procedure, and the event is addressed in the product labeling.
 
Event or Problem Description
Complainant reported that patient had chin implant explanted after slightly more than 4 months due to infection.About 14 weeks post-op, the patient reported swelling.A cyst at the site was drained and cultured, and staph aureus was identified.Patient was treated with oral bactrim which briefly resolved symptoms, however the cyst came back (redness and swelling).It was cultured again and staph aureus was identified.Shortly after, device was explanted.Reporting physician's office now indicates symptoms appear to be resolved.

Brand Name
EXTENDED ANATOMICAL CHIN
Common Device Name
CHIN IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer (Section G)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer Contact
craig arthur
6025 nicolle street, suite b
ventura, CA 93003
8053399415
MDR Report Key20746993
Report Number2028924-2024-00002
Device Sequence Number8614146
Product Code FWP
UDI-Device IdentifierM724EACS1
UDI-PublicM724EACS1
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K902825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberN/A
Device Catalogue NumberEAC-S
Device Lot Number907575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FACE AND NECK LIFT.LATERAL BROW LIFT.FAT GRAFTING.; FAT GRAFTING.; LATERAL BROW LIFT.
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale